Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 4, 2019, 5:13 PM EDT for Broward County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 5:13 PM EDT (21:13 UTC)
- Expired
- May 4, 2019, 5:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WWUS82 KMFL 042113
SPSMFL
Special Weather Statement
National Weather Service Miami FL
513 PM EDT Sat May 4 2019
FLZ071>073-042130-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
513 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 530 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 13 miles northeast of Dade-Collier
Training Airport, or 22 miles west of Miramar, moving southeast at
20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Weston and Intersection I-75 And U.S. 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2574 8055 2597 8087 2598 8087 2602 8054
2623 8038
TIME...MOT...LOC 2113Z 307DEG 18KT 2597 8072
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 4, 4:58 PM EDT, 15 minutes earlier.
Area forecast discussion, May 4, 4:58 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Miami FL 458 PM EDT Sat May 4 2019 .DISCUSSION... Clusters of thunderstorms have begun to develop across the interior Peninsula this afternoon and are currently moving slowly northeastward. With ample CAPE and cool 500 mb temperatures evidenced in this morning's sounding, some of these thunderstorms could become strong to severe with gusty winds and small hail the primary threats. Although low level shear is much lower than yesterday, a brief tornado or two can't be ruled out if we get some boundary interactions. SPC has placed the northeast portion of the area (roughly the Lake Region and Palm Beach County) in a marginal risk for severe weather for this afternoon and evening for the gusty wind threat. Showers and thunderstorms popping up along both the Atlantic and Gulf Coast seabreezes are expected each afternoon into early next week. On Monday a very weak cold front pushes southward through the state and stalls out somewhere near Lake Okeechobee on Tuesday. Where exactly the front stalls out is still pretty uncertain as the boundary itself is fairly broad and the upper level flow becomes more zonal. The good news is that some slightly drier air filters down the Peninsula with the weak front. This should help take the coverage of afternoon thunderstorms down a notch to more scattered coverage around Wednesday. Although deeper moisture returns to the forecast Thursday through the end of the week, coverage should remain more scattered as upper ridging tries to nose over the area from the southwest. && .MARINE... High pressure to the north of the region through the weekend will bring prevailing light to moderate southeast winds into early next week. Both the Gulf and Atlantic seabreezes will develop each afternoon, locally enhancing winds along the coasts, with west- southwest winds with the Gulf breeze. Main boating concern will be the development of afternoon and evening storms each day. Steering flow will push activity off the Atlantic coast through Monday, with better coverage across inland waterways and Lake Okeechobee into midweek. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 73 87 72 87 / 30 60 30 50 Fort Lauderdale 76 86 77 86 / 20 60 20 40 Miami 75 87 76 87 / 20 50 20 40 Naples 74 87 74 87 / 10 20 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...32/MM MARINE...32/MM
Hazardous weather outlook, May 4, 2:23 PM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 223 PM EDT Sat May 4 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050630- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 223 PM EDT Sat May 4 2019 ...ISOLATED SEVERE STORMS POSSIBLE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Thunderstorms are possible across South Florida through the evening hours. Any storm that develops could produce lightning, heavy rainfall, gusty winds and small hail. Funnel clouds, and even a brief tornado are possible. Hail: The stronger thunderstorms that develop today could contain small hail. Waterspouts: There is a slight chance of waterspouts across the Atlantic and Lake Okeechobee waters. Flooding: There is a reasonable threat of minor flooding of streets and poor drainage areas across the east coast metro areas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The chance of thunderstorms will continue through the rest of the weekend and into early next week. The primary hazards will be lightning, gusty winds, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami. For more information, visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 4, 3:28 PM EDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Miami FL 328 PM EDT Sat May 4 2019 FLZ067-068-042015- Inland Palm Beach County FL-Metro Palm Beach County FL- 328 PM EDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 415 PM EDT... * At 327 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Lion Country Safari Park, or 12 miles northwest of Wellington. This storm was nearly stationary. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Palm Beach Gardens, Royal Palm Beach, North County Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage and Caloosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2670 8024 2671 8052 2693 8057 2692 8020 TIME...MOT...LOC 1927Z 184DEG 2KT 2681 8038 SPM
Special weather statement, May 4, 3:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT Sat May 4 2019
FLZ066-067-070-071-042045-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
348 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 445 PM EDT...
* At 348 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
14 miles southwest of South Bay, moving northeast at 25 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Lake Harbor, Okeelanta, Holey Land Wildlife Refuge, Big Cypress
Seminole Reservation, Rotenberger Wildlife Refuge, Miccosukee
Indian Reservation, Miccosukee Service Plaza and Big Cypress
National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2611 8081 2605 8108 2654 8119 2675 8083
2641 8050
TIME...MOT...LOC 1948Z 231DEG 24KT 2649 8084
SPMSpecial weather statement, May 4, 4:10 PM EDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Miami FL 410 PM EDT Sat May 4 2019 FLZ066-067-071-042100- Inland Broward County FL-Hendry FL-Inland Palm Beach County FL- 410 PM EDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...NORTHERN BROWARD AND WESTERN PALM BEACH COUNTIES UNTIL 500 PM EDT... * At 409 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Okeelanta, or 8 miles south of South Bay, moving northeast at 25 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Belle Glade, Pahokee, South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife Refuge, Belle Glade Camp, Fremd Village-Padgett Island and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2622 8070 2671 8095 2686 8065 2656 8034 TIME...MOT...LOC 2009Z 224DEG 21KT 2654 8070 SPM
Special weather statement, May 4, 4:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Sat May 4 2019
FLZ067-071-042130-
Inland Broward County FL-Inland Palm Beach County FL-
442 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR BROWARD AND SOUTH CENTRAL PALM
BEACH COUNTIES UNTIL 530 PM EDT...
* At 442 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Miccosukee Service Plaza, or 27
miles west of Davie, moving northeast at 25 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator
Alley, Intersection Alligator Alley And Miami Canal, Miccosukee
Service Plaza, Intersection I-75 And U.S. 27 and West Broward Rec.
Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2623 8038 2602 8054 2598 8072 2598 8087
2626 8088 2640 8067
TIME...MOT...LOC 2042Z 231DEG 21KT 2619 8074
SPMSpecial weather statement, May 4, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
513 PM EDT Sat May 4 2019
FLZ071>073-042130-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
513 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 530 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 13 miles northeast of Dade-Collier
Training Airport, or 22 miles west of Miramar, moving southeast at
20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Weston and Intersection I-75 And U.S. 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2574 8055 2597 8087 2598 8087 2602 8054
2623 8038
TIME...MOT...LOC 2113Z 307DEG 18KT 2597 8072
SPMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 4, 3:48 PM EDT | Special Weather Statement | MFL | Hendry | 57 min |
| May 4, 4:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| May 4, 4:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 4, 4:42 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| May 4, 5:22 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| May 4, 5:52 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| May 4, 6:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.